New Jersey, 2013

Strong Wind in New Jersey, January 20, 2013

January 20, 2013 · NWS PHI · 8 events in 8 counties and zones

Strong northwest winds occurred across central and northern New Jersey during and for several hours after a cold frontal passage during the afternoon of the 20th. Peak wind gusts average around 45 mph and knocked down weak tree limbs and power lines.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northwest winds occurred across central and northern New Jersey during and for several hours after a cold frontal passage during the afternoon of the 20th. Peak wind gusts average around 45 mph and knocked down weak tree limbs and power lines. Peak wind gusts included 48 mph in Perth Amboy (Middlesex County), 47 mph in Morristown (Morris County) and Somerville (Somerset County) and 44 mph at the McGuire Air Force Base (Burlington County) and High Point (Sussex County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 20, 9:42 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 20, 9:42 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 AM EST SUN JAN 20 2013

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY EARLY THIS MORNING. THE BOUNDARY WILL CONTINUE TO
MOVE EASTWARD AND IT SHOULD PASS THROUGH OUR REGION AROUND MIDDAY.
WEAK HIGH PRESSURE IS EXPECTED FOR TONIGHT WITH A SECONDARY COLD
FRONT APPROACHING ON MONDAY. THE SECONDARY FRONT SHOULD ARRIVE ON
MONDAY EVENING WITH THE COLDEST AIR MASS OF THE SEASON UP TO THIS
POINT FOLLOWING FOR THE MID WEEK PERIOD. LOW PRESSURE FROM THE
WEST IS FORECAST TO INFLUENCE OUR REGION ON FRIDAY BEFORE MOVING
OUT TO SEA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MORNING UPDATE WAS ISSUED TO REFRESH TEMPERATURES AND SKY
COVER MOSTLY. WINDS/WEATHER LOOKS OK FROM BEFORE. THE COLD FRONT
IS APPROACHING THE NW ZONES ATTM AND WILL CROSS THE AREA THROUGH
THE AFTERNOON. WIND SPEEDS LOOK TO COME SHORT OF WIND ADVISORY
CRITERIA...BUT A FEW HIGHER GUSTS MAY REACH CRITERIA FOR BRIEF
PERIODS. AN SPS WAS ISSUED FOR THE NORTHERN AREAS TO ADDRESS
THIS. EARLIER AFD BELOW...

AN AREA OF LOW PRESSURE MOVING OUT OF THE GREAT LAKES THIS
MORNING WILL MOVE INTO SOUTHEAST CANADA THROUGH TODAY, BRINGING A
COLD FRONT THROUGH OUR AREA. THE MAIN EFFECTS WITH THIS BOUNDARY
WILL BE VERY GUSTY WINDS TODAY. WE EXPECT WINDS TO GUST AROUND
30-35 MPH, WITH SOME GUSTS POSSIBLE UP TO 40 MPH.

WE ARE NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION WITH THIS
FRONTAL PASSAGE ACROSS OUR AREA. THERE IS NOT MUCH MOISTURE WITH
THIS SYSTEM, AND AS THE FRONT TRACKS EASTWARD, MOST OF THE
PRECIPITATION THAT IS FORECAST TO APPROACH THE AREA IS EXPECTED TO
DIMINISH OR LIFT TO OUR NORTH. THEREFORE WE WILL ONLY CARRY A
CHANCE OF FLURRIES ACROSS OUR NORTHWESTERN ZONES.

AN MAV/MET MOS BLEND WAS TAKEN FOR HIGHS TODAY, YIELDING ONE MORE
DAY OF ABOVE NORMAL HIGHS, ALTHOUGH TEMPERATURES WILL BEGIN TO
DROP ONCE THE FRONT MOVES THROUGH THE AREA. ALSO, WITH THE WINDS,
IT WILL FEEL MUCH COOLER THAN THE ACTUAL TEMPERATURE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG WIND GUSTS SHOULD BEGIN TO DIMINISH AROUND SUNSET, AND
THE WINDS WILL CONTINUE TO DIMINISH OVERNIGHT SUNDAY AS THE
PRESSURE GRADIENT ACROSS THE AREA WEAKENS. A SECONDARY FRONT IS
EXPECTED TO BEGIN TO SAG TOWARD OUR NORTHERN ZONES SUNDAY NIGHT
INTO EARLY MONDAY MORNING, BUT NO PRECIPITATION IS EXPECTED SUNDAY
NIGHT INTO EARLY MONDAY MORNING. A MAV/MET MOS BLEND WAS TAKEN FOR
LOWS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FOR THE EARLY TO MID WEEK PERIOD, THE MAIN FORECAST CHALLENGE
WILL BE TIMING THE SPOKES OF ENERGY ROTATING AROUND THE POLAR
VORTEX LOCATED OVER EASTERN CANADA. THE PRIMARY MID LEVEL SHORT
WAVE DURING THE PERIOD IS EXPECTED TO PASS OVERHEAD EARLY ON
TUESDAY AND WE MAY RECEIVE A QUICK SHOT OF LIGHT SNOW WELL AHEAD
OF THE FEATURE.

WEAK HIGH PRESSURE IS FORECAST TO BE IN CONTROL OF OUR WEATHER ON
MONDAY MORNING. HOWEVER, A SHOT OF WARM ADVECTION IS EXPECTED TO
DEVELOP WELL AHEAD OF THE APPROACHING SHORT WAVE. THE RESULTING
LIFT IN COMBINATION WITH A BIT OF MOISTURE MAY RESULT IN SOME
LIGHT PRECIPITATION IN OUR REGION FROM MONDAY AFTERNOON INTO
MONDAY EVENING. BASED ON THE EXPECTED TEMPERATURE PROFILES, THE
PRECIPITATION MAY BE A MIX OF RAIN AND SNOW ON THE COASTAL PLAIN
DURING THE DAYLIGHT HOURS BEFORE CHANGING TO ALL SNOW AFTER DARK.
FOR LOCATIONS TO THE NORTHWEST OF PHILADELPHIA, TRENTON AND NEW
BRUNSWICK, THE PRECIPITATION TYPE SHOULD BE MAINLY SNOW THROUGHOUT
THE BRIEF EVENT. BASED ON THE GENERAL GUIDANCE CONSENSUS, WE ARE
ANTICIPATING LIQUID EQUIVALENT AMOUNTS OF A TENTH OF AN INCH OR
LESS FOR THE MOST PART. WE THINK, FOR EXAMPLE, THAT THE 0000 UTC
OPERATIONAL NAM IS AN OUTLIER AND A BIT OVERDONE. BASED ON THE
LIQUID AMOUNTS THAT ARE FORECAST AND THE EXPECTED TEMPERATURE
PROFILES, WE COULD SEE A HALF INCH TO AN INCH AND A HALF OF SNOW
ACROSS THE NORTHERN HALF OF OUR FORECAST AREA.

ONCE THE COLD AIR REACHES THE OCEAN ON MONDAY EVENING, LOW
PRESSURE MAY BEGIN TO DEVELOP RAPIDLY OFF OUR COAST. THE SYSTEM
SHOULD BE WELL ENOUGH TO OUR EAST AS NOT TO ENHANCE OUR
PRECIPITATION. THE CENTER OF THE LOW MAY BE OUT AROUND 70 DEGREES
WEST LONGITUDE BY MIDNIGHT. NEVERTHELESS, AS THE SYSTEM
STRENGTHENS IT SHOULD CAUSE OUR WEST NORTHWEST WIND TO INCREASE
WITH COLD AIR CONTINUING TO PUSH INTO OUR REGION.

THE COLDEST AIR OF THE WINTER SEASON, SO FAR, WILL LIKELY ARRIVE
FOR THE MID WEEK PERIOD. DAYTIME HIGHS WILL BE MAINLY IN THE 20S
WITH OVERNIGHT LOWS IN THE TEENS. OF COURSE, READINGS MAY BE A BIT
WARMER THAN THAT IN OUR FAR SOUTHERN COUNTIES AND TEMPERATURES
SHOULD BE A BIT COLDER THAN THAT IN THE ELEVATED TERRAIN UP NORTH.
WITH THE COLD ADVECTION, WE MAY SEE CLOUDY PERIODS AND PERHAPS
SOME PASSING SNOW SHOWERS AND FLURRIES, ESPECIALLY IN THE NORTH.
THE CORE OF THE COLD AIR IS EXPECTED FOR TUESDAY NIGHT.
TEMPERATURES AT 850 HPA ARE ANTICIPATED TO DROP INTO THE -20C TO
-22C NEIGHBORHOOD.

WE CONTINUE TO DEAL WITH SOME SPREAD IN THE MODEL SOLUTIONS FOR
THE LATE WEEK SYSTEM. THERE SEEMS TO BE AGREEMENT THAT
PRECIPITATION WILL OCCUR IN THE THURSDAY NIGHT INTO FRIDAY NIGHT
TIME FRAME WITH THE SYSTEM MOVING OFF TO OUR EAST ON SATURDAY.
HOWEVER, THE DIFFERENT SOLUTIONS FOR THE SYSTEM'S TRACK CONTINUE
TO MAKE A PRECIPITATION TYPE FORECAST RATHER DIFFICULT. FOR NOW,
WE WILL MAINTAIN THE MENTION OF A CHANCE OF SNOW AND RAIN.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TODAY ACROSS THE AREA. A FEW FLURRIES
ARE POSSIBLE NORTH OF RDG/ABE, BUT MOST OF THE AREA SHOULD BE
PRECIPITATION FREE. A SCATTERED-BROKEN LAYER OF CLOUDS IS EXPECTED
TO MOVE INTO THE AREA ALONG AND BEHIND AN APPROACHING COLD FRONT;
CLOUD HEIGHTS ARE GENERALLY EXPECTED TO BE AROUND 4,000 FT OR
HIGHER.

THE MAIN CONCERN TODAY WILL BE THE WINDS. WINDS ARE EXPECTED TO
INCREASE JUST AHEAD AND BEHIND THE FRONTAL PASSAGE. WINDS COULD
GUST UPWARD OF 25-30 KNOTS TODAY.

THE WIND GUSTS WILL BEGIN TO DIMINISH AROUND SUNSET, ALTHOUGH
THEY MAY REMAIN A LITTLE GUSTY FOR A FEW HOURS, BEFORE DIMINISHING
FURTHER OVERNIGHT. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SUNDAY NIGHT/EARLY MONDAY MORNING.

OUTLOOK...
MONDAY AND MONDAY NIGHT...MAINLY VFR. HOWEVER, A BRIEF PERIOD OF
LIGHT PRECIPITATION AND LOW CONDITIONS IS POSSIBLE FROM MONDAY
AFTERNOON INTO MONDAY EVENING. THE PRECIPITATION TYPE SHOULD FAVOR
SNOW AT KRDG AND KABE, AND PERHAPS A MIX OF RAIN AND SNOW CHANGING
TO ALL SNOW AT OUR OTHER SIX TAF SITES.

TUESDAY...MAINLY VFR. A WEST NORTHWEST WIND AT 15 TO 20 KNOTS
WITH GUSTS UP TO 25 OR 30 KNOTS.

TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.

&&

.MARINE...
THE GALE WARNING WILL CONTINUE THROUGH TODAY FOR OUR NORTHERN
COASTAL WATERS OFFSHORE OF MONMOUTH COUNTY, NEW JERSEY. EVEN
THOUGH WINDS HAVE NOT BEEN GUSTING AT BUOY 44065 OVERNIGHT, WINDS
ARE EXPECTED TO INCREASE ONCE AGAIN TODAY AHEAD AND BEHIND AN
APPROACHING COLD FRONT. THE REST OF THE COASTAL WATERS AND
DELAWARE BAY WILL CONTINUE WITH A SMALL CRAFT ADVISORY. THE GALE
WARNING MAY BE ABLE TO BE DROPPED EARLIER THAN ITS CURRENT ENDING
TIME, BY WHICH TIME A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED.
SCA FLAGS FOR THE OCEAN AND BAY WERE EXTENDED INTO THE OVERNIGHT
PERIOD. THE SCA FLAG MAY NO BE NEEDED FOR MON AS IT LOOKS NOW.

OUTLOOK...
WEAK HIGH PRESSURE WILL LIKELY BRING A LULL IN THE WIND SPEEDS
AND WAVE HEIGHTS FOR MONDAY.

A STRONG COLD FRONT IS EXPECTED TO REACH THE COASTAL WATERS OF
NEW JERSEY AND DELAWARE ON MONDAY EVENING. STRONG COLD ADVECTION
BEHIND THE SYSTEM IS EXPECTED TO CAUSE WIND SPEEDS AND WAVE
HEIGHTS TO INCREASE FOR THE MID WEEK PERIOD.

GALE FORCE WIND GUSTS ARE POSSIBLE FROM LATE MONDAY NIGHT INTO
TUESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED
FROM TUESDAY NIGHT INTO EARLY THURSDAY. WIND GUSTS MAY BEGIN TO
FALL BELOW 25 KNOTS ON THURSDAY AFTERNOON AS THE CENTER OF HIGH
PRESSURE PASSES NEAR OR OVER OUR REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ANZ430-431-
     451>455.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ450.

&&

SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON/O'HARA
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
Hazardous weather outlook, Jan 20, 9:49 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EST SUN JAN 20 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-211500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
949 AM EST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA TODAY. WINDS WILL BE COME GUSTY
DURING AND AFTER THE FRONTAL PASSAGE. WINDS MAY GUST TO BETWEEN 30
AND 40 MPH FOR AWHILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-451>455-211500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
949 AM EST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS UP TO 30 KNOTS ARE EXPECTED TODAY AND INTO THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE FROM LATE MONDAY NIGHT INTO
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-211500-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
949 AM EST SUN JAN 20 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE FROM LATE MONDAY NIGHT INTO
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 20, 9:14 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 AM EST SUN JAN 20 2013

NJZ001-007-008-PAZ054-055-060>062-202100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
914 AM EST SUN JAN 20 2013

...GUSTY WINDS EXPECTED...

A STRONG COLD FRONT WILL CROSS EASTERN PENNSYLVANIA AND NORTHERN
NEW JERSEY LATER TODAY. GUSTY WINDS ARE EXPECTED TO ACCOMPANY AND
FOLLOW THE FRONT. WINDS WILL SHIFT TO A WESTERLY DIRECTION AND
GUST TO BETWEEN 30 AND 40 MPH LATER THIS MORNING AND INTO THE
AFTERNOON. A FEW GUSTS CLOSER TO 45 MPH MAY OCCUR AT THE HIGHEST
ELEVATIONS. REMEMBER TO DRIVE WITH CARE...ESPECIALLY IN HIGHER
PROFILE VEHICLES TODAY. THE WINDS WILL SLOWLY DIMINISH AFTER
SUNSET.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 strong wind. Local standard time, as filed.

Strong Wind, Sussex

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Mercer

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Mercer forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Morris forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Somerset forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
January 20, 12:00 PM EST to 6:00 PM EST
Where
Middlesex forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428506, 428507, 428508, 428509, 428510, 428511, 428512, 428513.